MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533260
Medical Device Problem Codes Break (1069); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation results of stent barb torn.Block h10: an advanix biliary stent was received for analysis.Visual inspection was performed and found the advanix stent was kinked, the stent tip was stretched (deformed), and the stent barb was torn.No other problems with the device were noted.The reported event of stent kinked was confirmed.The investigation concluded that the damages found on the stent were most likely due to procedural factors encountered during the procedure, such as lesion characteristics, handling of the device, the technique used by the physician or the amount of force applied to the device, which could have contributed to stent barb torn, stent kinked, and stent tip stretched.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used in the common bile duct during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2023.During the procedure and inside the patient, the stent was kinked.There were no known patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the investigation results which revealed the stent barb was torn.Please see block h10 for full investigation details.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used in the common bile duct during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2023.During the procedure and inside the patient, the stent was kinked.There were no known patient complications reported as a result of this event.Note: this event has been deemed a reportable event based on the investigation results which revealed the stent barb was detached.
 
Additional Manufacturer Narrative
Block h6: device code has been updated.Imdrf device code a0401 captures the reportable investigation results of stent barb detached.Block h10: an advanix biliary stent was received for analysis.Visual inspection was performed and found the advanix stent was kinked, the stent tip was stretched (deformed), and the stent barb was torn (detached) and was not returned for analysis.No other problems with the device were noted.The reported event of stent kinked was confirmed.The investigation concluded that the damages found on the stent were most likely due to procedural factors encountered during the procedure, such as lesion characteristics, handling of the device, the technique used by the physician or the amount of force applied to the device, which could have contributed to stent barb torn (detached), stent kinked, and stent tip stretched.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/ product label.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18317521
Report Number3005099803-2023-06517
Device Sequence Number6278775
Product Code FGE
UDI-Device Identifier08714729786634
UDI-Public08714729786634
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Model NumberM00533260
Device Catalogue Number3326
Device Lot Number0030408393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown